Numerical solution of two-dimensional nonlinear hyperbolic heat conduction problems

Han-Taw Chen, Jae Yuh Lin

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

Two-dimensional hyperbolic heat conduction (HHC) problems with temperature-dependent thermal properties are investigated numerically. The present numerical method involves the hybrid application of the Laplace transform and control-volume methods. The Laplace transform technique is used to remove time-dependent terms, and then the transformed equation is discretized in the space domain by the control-volume formulation. Nonlinear terms induced by temperature-dependent thermal properties are linearized by using the Taylor's series approximation. In general, the numerical solution of the HHC problem has the phenomenon of the jump discontinuity in the vicinity of the thermal wave front. This phenomenon easily causes numerical oscillations in this region. In order to suppress these numerical oscillations, the selection of shape functions is an important task in the present study. The bi-hyperbolic shape function is introduced in the present control-volume formulation. Three examples involving a problem with an irregular geometry are illustrated to demonstrate the accuracy and stability of the present numerical method for such problems.

Original languageEnglish
Pages (from-to)287-307
Number of pages21
JournalNumerical Heat Transfer, Part B: Fundamentals
Volume25
Issue number3
DOIs
Publication statusPublished - 1994 Jan 1

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Modelling and Simulation
  • Condensed Matter Physics
  • Mechanics of Materials
  • Computer Science Applications

Fingerprint Dive into the research topics of 'Numerical solution of two-dimensional nonlinear hyperbolic heat conduction problems'. Together they form a unique fingerprint.

  • Cite this